# SDR 2008FA0000737

- Difficulty date: September 5, 2008
- Submitted: October 31, 2008
- Operation: General aviation
- Aircraft: N69EC
- Make and model: Amd FALCON200
- Aircraft serial: 498
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, OVERSPEED WARNING LIGHT ILLUMINATED. RPM REDUCTION USING PROP GOVERNOR CONTROL NOT SUCCESSFUL, USED THROTTLE CONTROL TO REDUCE ENGINE RPM. LANDED WITHOUT INCIDENT. REPAIR STATION INSPECTED AND DUPLICATED PROBLEM ON ENGINE GROUND RUN. ALL VISUAL INSP REVEALED NO DISCREPANCIES EXCEPT AN EXTRUSION OF SMALL AREA TO THE TOP OF CRANKCASE ABOVE NR 2 CYLINDER (NO OIL LEAK NOTICED). BECAUSE OF THIS ABNORMALITY, WE REMOVED THE OIL FILTER AND SUCTION SCREEN SHOWED SUBSTANTIAL METAL SHAVING AND SMALL PIECES OF METAL AND (2) SMALL SILVER COLOR BALLS (SUSPECT BALL BEARING OF SOME SORT). THE ENGINE WAS REMOVED FOR TEAR DOWN INSP AND REPAIR. ENGINE TEAR DOWN REVEALED DESTRUCTION OF BOTH INTAKE AND EXHAUST LIFTER BODIES OF NR 1 CYLINDER AND EXTENSIVE INTERNAL DAMAGE OF THE ENGINE. WE ALSO FOUND SIMILAR LOOKING SILVER BALL EMBEDDED IN THE CRANKCASE UNDER ONE OF THE DAMAGED LIFTER BODIES.  
SMALL BALL BEARINGS BELONG TO PROPELLER GOVERNOR, ENTERED ENGINE COMPARTMENT AND TRAPPED BENEATH LIFTER BODY. AS THE CAMSHAFT LOBE CYCLED TO ITS HIGHEST TRAVEL, THE BALL BEARING WAS PRESSED AGAINST THE LIFTER BODY AND CRANKCASE, AS A RESULT, THE LIFTER BODY FRACTURED AND PIECES MOVED ALL INSIDE AND CAUSED SUBSTANTIAL DAMAGE TO THE REST OF THE ENGINE.  (K)
